Possible fungal infection on cheek

Patient comes in today for a recheck. We last saw him for evaluation of nasal congestion, vomiting, red eyes, and eczema on face on December 9, 2015. At that time, we discussed an atopic dermatitis action plan as well as I gave her hydrocortisone 2.5% ointment twice daily for two weeks. She states that using this hydrocortisone ointment actually seems to make his cheek worse instead of better. She stopped using this and started using moisturizing ointment and it seemed to help resolve. He still currently has a quarter-sized eczematous like rash on the side of his check. He was also started on Singulair 4 mg granules daily as well and she states that she does not notice much of a difference with Singulair as of yet, but she did just start it approximately one week ago and it has only been about a week’s time. He did go to see pulmonologist to evaluate for sleep apnea and he was shown to have mild sleep apnea. He is scheduled with Ear, Nose and Throat doctor to address the tonsil and adenoidectomy to help with this. Otherwise, no changes since last visit.

ASSESSMENT:
1. Atopic dermatitis.
2. Possible fungal infection on cheek.
3. Allergic rhinitis.
4. Allergic conjunctivitis.
5. Snoring.
6. Mild sleep apnea.

PLAN:
1. At this time, I will advise to try to use ketoconazole ointment for his cheek for the next couple weeks to see if this will clear it as it tends to exacerbate with a steroid ointment application. It does appear to be flaky in nature and in fact has more of a fungal infection or secondary infection due to fungus, so that is not able to heal.
2. I encouraged her to continue using Singulair at this time to help the allergic rhinitis as well as nasal congestion.
3. We will continue to see if this does make any difference. If he continues it for one month time and does not notice if it is helping, she can stop the medication and see if she notices any difference.
4. We will see him in three months’ time after his tonsil and adenoidectomy to see how that treatment will resolve some of his symptoms and allergy.

Advertisements

Leave a Reply